MAUDE Adverse Event Report: PERFUSION SYSTEMS PERFORMER CPB SUPPORT SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY B

PERFUSION SYSTEMS PERFORMER CPB SUPPORT SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY B
Model Number R5100052
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Material Separation (1562); Battery Problem (2885); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: during preventive maintenance by a service technician this performer instruments batteries were deep discharged, insert and screws were damaged, display was out of calibration, wrong check-sum images (1 read 05fa) and status lamps sticky label was loose and didn't fit properly.The issues were resolved by cleaning the instrument, replacing the batteries, housing monitor assy and the user interface.Preventive maintenance was performed per specification.Conclusion: complaint confirmed for the performer instruments batteries to be deep discharged, insert and screws damaged, display out of calibration, wrong check-sum images (1 read 05fa) and status lamps sticky label loose and not fitting properly as identified during preventive maintenance.There were no patient/clinical safety issues reported.The service history record was not reviewed as returned product analysis found no evidence of servicing issues with the serviced device.Trends for issues with this product are reviewed at quarterly quality meetings.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During preventive maintenance by a service technician on this returning loaner instrument it was noted that this performer instrument's batteries were deep discharged, the insert and screws were damaged, the display was out of calibration, wrong check-sum images were observed and the status lamp's sticky label was loose and it did not fit properly.This was detected during service so there was no adverse patient effect.

Brand Name
PERFORMER CPB SUPPORT SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY B
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17258058
Report Number2184009-2023-00778
Device Sequence Number6058739
Product Code DTQ
UDI-Device Identifier00885074514857
UDI-Public00885074514857
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K052555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberR5100052
Device Catalogue NumberR5100052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown